Ask a doctor

How to Get Rid of Hardness and Lump on One Side of Face After Restylane 5 Days Ago?

I had one syringe of restylene 5 days ago for marionette lines and little lines by corner of mouth. While not to visable my left side feels smooth and my right side has lumps upon touch. If looking straight on it is not to visable, but from the side it is. I went to the most recommended cosmetic surgeon in our area because I did not want a problem. After taking so long to finally have this done, I am upset. I am 47 and after losing 25 pounds this last year, my lines became very deep.

Doctor Answers (5)

Hardness and lump 5 days after Restylane may be ok, but let the doctor check it.

+1

There are always risks of some under-the-surface bleeding, brusing, or small hematoma formation with fillers, even with the best-qualified physician injectors. It is not always possible to avoid since sometimes deeper injections are beneficial, and everyone's vascular anatomy (location of blood vessels) can truly vary from person to person. I would not be concerned, but would show the doctor to make sure this is normal bruising or swelling that will go down over time. There may have been a much deeper volume loss to fill on one side than the other, and sometimes the swelling afterwards can surprise patients even when they think they are ready for it.


New York Dermatologic Surgeon
5.0 out of 5 stars 40 reviews

Lumpiness after restylane

+1

Sometimes lumps do develop after filler is placed.  This is usually massaged out at the time of the treatment, but every once in a while I see them as well.  Hyaluronidase can be used to dissolve it.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Lumpiness can be corrected after Restylane or Juvederm

+1

First of all, I commend you for doing research before your procedure to find the most qualified physician in your area.  So often, I see patients who develop complications because the person who injects them were inexperienced.

With that said, even the most experienced of physicians can have complications.  Since it is only 5 days out, there are several reasons that could account for your asymmetric results.  Without examining you, it would be difficult to say what it is-- but common causes are:

1. from the product itself-- which may not go away by itself but can be dissolved with hyaluronidase

2. from swelling which is common after restylane or juvederm.  These are both hyaluronic acid fillers which tends to absorb water initially.  This will go away.

3. from a small hematoma or bruising under the skin.

I would see your cosmetic surgeon again to help him/her evaluate the area to see which one it is.  

Best of luck.

-Dr. Mann

Margaret Mann, MD
Cleveland Dermatologic Surgeon
5.0 out of 5 stars 1 review

You might also like...

Post Restyane Injection

+1

Since it has been on 5 days since your injection several things can be happening.  First, even though you may not see a bruise you may have a small hematoma under the skin which may account for the lumpy feeling.  Second, the product itself can be causing the lumpy sensation.  Massage in the fist several days can help this.  Also, Restyane accumulates water around it over several weeks and becomes smoother and smoother over time.  It would be a waste to inject hyluronidase if were to smooth out with time.

I would recommend returning to the physician who performed the injection and ask their help in guiding you.

Lisa Kates, MD
Annapolis Dermatologist
5.0 out of 5 stars 1 review

Lumpiness or hardness after Restylane or Juvederm

+1

Although it  might be frustrating for you not to have a perfect result from fillers, at least your hardness or lumpiness can be extracted by the doctor or a second manner in which to deal with this is to inject hyaluronidase to dissolve the product in the affected side.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.